MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC Monovisc; Sodium Hyaluronate for Intra Articulate Injection

ANIKA THERAPEUTICS, INC Monovisc; Sodium Hyaluronate for Intra Articulate Injection
Model Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 06/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor reported the following to anika via anika customer service: a patient reaction to monovisc injections occurred in the orthopedic office recently.Patient had a significant knee synovitis: white count of 62,500 with 90% neutrophils, cultures negative.".

Brand Name
Monovisc
Common Device Name
Sodium Hyaluronate for Intra Articulate Injection
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggens avenue
bedford MA 01730
Manufacturer Contact
heather iwaniuk
32 wiggens avenue
bedford, MA 01730
MDR Report Key25890036
Report Number3007093114-2026-00014
Device Sequence Number9819458
Product Code MOZ
UDI-Device Identifier00817337000104
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue Number690016
Device Lot Number0000014199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer07/10/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight115 LB